An Australian schoolgirl has developed a baffling illness after getting a Covid jab, with the teenager suffering a rare reaction that has left her in excruciating pain and often bed-bound for the past year.
Faith Ranson, now 17, developed painful muscle twitches and intense abdominal pain due to rare side effects doctors believe is linked to a second Pfizer she received in August 2021.
Her mother Tania revealed she was told by a professor of immunology that her daughter’s health condition was a reaction to her vaccination.
‘There is no question Faith has had a delayed reaction to the second Pfizer vaccination,’ the doctor, who asked not to be named, wrote in an email which has been seen by Daily Mail Australia.
‘She is likely atopic or allergy prone based on history. This collection of symptoms I have characterized as post viral like symptoms.’
This opinion was supported by Dr Ross Walker, a Sydney cardiologist who has seen ’60 to 70′ people with adverse reactions to vaccines in the last year.
The Tasmanian schoolgirl (pictured) is in the fight of her life to overcome a devastating reaction to a Covid vaccination
‘I agree that’s almost certainly the diagnosis… there’s only about a 0.2 per cent adverse reaction [rate to vaccinations] but we’re still talking about 136,000 people,’ he told 2GB.
‘To me, this is relatively clear what’s happened is that the Covid vaccine has pulverized Faith’s gut bacteria, which gave her the severe abdominal pain and the inability to eat properly.’
Faith became sick four days after the shot in August 2021 and has needed ongoing treatment which her parents, who own a small business in Launceston, have had to pay for.
A year after receiving the jab, Faith still gets the uncontrollable muscle tics and twitches and is still developing new side effects.
She’s developed such bad pain in her legs that can sometimes only walk for two hours at any time.
A respected immunology expert told the Ransons that there was ‘no question’ that their daughter suffered a delayed reaction to the vaccination (pictured, the email seen by Daily Mail Australia between the doctor and the Ranson family)
Faith Ranson developed uncontrollable and painful muscle twitches and tics after getting her second Covid jab last August (pictured during an episode of the twitches)
However, her mother is adamant that despite Faith missing a year of school, and must repeat Year 11, ‘nothing will hold her back’.
‘She as determined to go to her school formal, even though she was ticking and she could only go for an hour,’ she said.
‘She has always been a tough kid,’ Ms Ranson said of Faith, who was her local junior army battalion cadet of the year at the age of 15.
The same year she received the citizenship award for Launceston Christian School.
She has always been ‘a tough kid’ Tania Ranson said of her daughter Faith (pictured) who developed functional neurological disorder (FND) after the jab
Faith (pictured) got her Ls before getting sick in 2021 and hasn’t been able to drive since
However, Faith’s condition means she won’t be able to get medical clearance to join the armed forces and serve for her country.
‘We have been told that is impossible now,’ Tania said
But undeterred the now 17-year-old stays up late studying an online criminal psychology course, even though she is interrupted by constant, painful muscle ticking.
Out of nearly 64 million Covid vaccinations in Australia, there have been 136,523 reported ‘adverse events’.
According to the Therapeutic Goods Administration, there are 2.1 adverse events reported for every 1,000 Covid vaccine doses. Federal Budget documents found payouts for Covid vaccine injuries are expected to jump to nearly $77mllion by July 2023.
After developing ‘extreme abdominal pain’ within days of the jab, Faith began to dramatically lose weight, eventually to around 40kg from her original 55kg.
Doctors removed her appendix, but the pain remained.
When her mum Tania asked whether the vaccine be responsible she said ‘I was looked at like I was an idiot’ and told ‘don’t be silly’.
One paediatrician even told her the cause of her severe pain and distress was ‘too much screen time’.
Faith Ranson is determined to remain positive despite a post-vaccination illness that has devastated her over the past 14 months
The teenager was one of Launceston’s brightest female military prospects before falling ill after a Covid jab
ARE COVID VACCINES SAFE?
The TGA report that most side effects are mild and go away within a couple of days.
AusVaxSafety is tracking whether people experience side effects after COVID-19 vaccines. Their data shows that in Australia:
You do not need to prepare for side effects by taking anything before getting your vaccination.
For details on possible side effects for each vaccine, see:
If you have had a COVID-19 vaccination and think you may be experiencing side effects, you can use healthdirect’s side effect checker. Click here or call 1800 020 080 24 hours a day.
In November, Tania Ranson wrote in a Facebook update that her daughter was exhausted from the involuntary muscle spasms.
‘Faith had a really bad 45 minute tic as they call it, but her body was thrashed around her neck was pulling back and forth and her legs were also [thrashing] around.
‘[The tics] would last around half an hour most nights, they are painful for her as all her mussels are pulled and very sore.’
Within three months Ms Ranson was told by a local immunologist he had no doubt that Faith’s adverse delayed reaction to her second Pfizer vaccine had triggered her condition.
Faith Ranson was active and fit before her second Pfizer shot was followed by a horror 14 months of debilitating side effects
A year after receiving the jab Faith still gets the uncontrollable muscle tics and twitches and is still developing new conditions
In February 2022 she was diagnosed with functional neurological disorder (FND) and had to begin rehab sessions.
It is believed the side effects occurred after the vaccine destroyed bacteria in Faith’s gut.
She continued to deteriorated ‘physically and mentally’, including blackouts, and in January the family turned to public donations to help pay Faith’s medical bills.
The family claimed the government said Faith’s condition was ineligible for financial support.
So far the GoFundMe page has raised $39,266, with a goal of $100,000.
In August 2022, Faith updated her Instagram followers, saying it was important to remain positive.
Faith Ranson (pictured) is determined to remain positive despite her bad experiences
WHAT IS FUNCTIONAL NEUROLOGICAL DISORDER?
Functional neurologic disorder — a newer and broader term that includes what some people call conversion disorder — features nervous system (neurological) symptoms that can’t be explained by a neurological disease or other medical condition.
However, the symptoms are real and cause significant distress or problems functioning.
Signs and symptoms vary, depending on the type of functional neurologic disorder, and may include specific patterns.
Typically, this disorder affects your movement or your senses, such as the ability to walk, swallow, see or hear. Symptoms can vary in severity and may come and go or be persistent. However, you can’t intentionally produce or control your symptoms.
‘While I could dwell on absolutely all the negative experiences I’ve had with doctors (there are quite a lot) I want to talk about all the good I have experienced from people I did know and those I didn’t even know,’ she wrote.
‘While I have my good and bad days and every day is different I have learned to adapt.’
She explained that new symptoms were regularly appearing, including her legs aching so badly that she couldn’t walk – as well as being ‘constantly in pain’.
The teenager explained that ‘adapting’ had been her best weapon against the dilapidating condition.
‘I have learned small things to help me but I am still learning and growing to understand what has happened to me, how I can deal with this, what life in the future may look like for me and acknowledge that this is going to be a long road and this road will late potentially years,’ she wrote.
Read the Tasmanian Health Department response
‘Vaccination against COVID-19 is the most effective way to reduce deaths and severe illness from infection.
‘Like all medicines, COVID-19 vaccines may cause some side effects. Local reaction sites, such as muscle aches, injection site pain or redness are the most frequently reported side effects.
‘The Tasmanian Department of Health and the Therapeutic Goods Administration (TGA) closely monitor reports of suspected side effects, also known as adverse events following immunisation, to vaccines within Tasmania and nationally.
‘Serious adverse events following immunisation are very uncommon.
‘Individuals concerned about side effects following vaccination should consult their healthcare provider. A specialist immunisation clinic is available in Tasmania and requires a referral from a General Practitioner.’
Source: Australian teenager reaction to Covid Pfizer vaccine | Daily Mail Online